Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dishes

Minocycline: My advice

I would just like to say that I took Minocycline for about 2 years when I was about 15 or 16. You shouldn't take it, it doesn't work first of all. Before I took this stuff, my face never got sun burned ( i tan really easy). After I started taking it, my face got so sensitive to the sun, and burned really easy. The thing is, after I stopped taking it, my face acted like I still was taking it. I haven't been on that stuff for over 5 years, and my face is still extremely sensitive to the sun.

FACT: A long term side effect of taking Minocycline is that it will make your face sensitive to the sun, even after you stop taking it.

Think about it, anyone else notice that?

Share this post


Link to post
Share on other sites

Absolutely. Not only that, but minocycline, like all antibiotics, weaken your immune system. So if you get sick, what are the doctors gonna treat you with? More antibiotics? Nope, that one work because your body is already used to them. It's actually a very serious problem nowadays.

I'm so glad I'm off mino. eusa_dance.gif

Share this post


Link to post
Share on other sites

Yeah, the warning states not to go out in the sun. Mino has bad side effects, such as weak immune system, dry mouth (bad breath), and I think weakness. Mino rarely works on acne, it's away for the derms to grab an extra buck or two before putting you on the real stuff (accutane).

Share this post


Link to post
Share on other sites

the second day i got off minocycline, i got sore throat, flu, cold, coughing, sneezing you name it... I got my accutane today biggrin.gif

Share this post


Link to post
Share on other sites
eusa_wall.gif I just come off minocycline about five days ago, I have been on it for 2 months, It didnt help my acne abit and in that time I got very frustrated, my skin did get a bit more sensative! I am on Dianette now which I think is helping me...slowly. I wouldnt bother taking antibiotics in the future!! cry.gif

Share this post


Link to post
Share on other sites

do you think you can use accutane with the regimen?

and how long does it take to start working?

im thinkin i should definitly go on it, but my doctor isnt very happy with puttin me on it. its not fair sad.gif i have moderate acne

Share this post


Link to post
Share on other sites

Minocycline used to work pretty well, but there's too much antibiotic resistant P.Acnes around these days. If it works for you, it's ok.

I don't think that it continues to sensitise the skin after you stop taking it though. However, long term (2-5 years) use can lead to autoimmune problems, although mostly they resolve when you come off.

Other than that, and common sideeffects like light headedness and GI upsets when you first start taking it, it's reasonably benign; most of the sideeffects are rare and minor.

The biggest problem I used to have with it is that the doctors would put me on a 3 month cycle, but it used to take about 8 weeks for me to clear up, and then I'd have about 2 clear weeks, and then about a week later after stopping it, I would break out again, and that would last for the next 8 weeks...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×